Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Recommended Posts

Hi, Need any advice on symptoms-

Have been having trouble with bending down- at times unable to get up to a stand a year ago.  I have trouble walking up and down stairs. I am extremely slow when walking and I am only 56.

Saw neurologist who said take parkinson meds and if it helps you most likely have it.  Only had one time hand tremor.  Did not take the meds as I was sure I don't have it but now I am rethinking it.  I went to drs to see why my entire legs were hurting so much, that has gotten better but sometimes when I over do they ache all over. I did have one occasion last year when I tried to step down from step stool and i froze for a min  or two.  I am hoping dr is off on this.  I did have MRI which showed lesion in globus pallidus( area which affects movement).

I have been having alot of weakness in legs on and off for about 3 years.  ??? thoughts? thinking of going back to neurologist to see if I can get a referral to movement specialist.

Share this post


Link to post
Share on other sites

Hi, Beachgirl.

It would be best for you to see a Movement Disorders Specialist. Your neurologist was correct in prescribing Sinemet (carbidopa/levodopa) to see if it relieves your symptoms. PD is a complicated disease and not all people have tremor. There are about 50 symptoms of PD that an MDS looks for. Feel free to post in the Ask the Doctor section of this forum. Dr. Okun is always happy to answer any questions.

Dianne

Share this post


Link to post
Share on other sites

Refer to the ask the dr forum and try to see an MDS...

 

good luck!

 

LAD

Share this post


Link to post
Share on other sites

I agree with the above statements.

To me, (I am not a doctor nor do I claim to be one). Your symptoms do not seem to be indicative of classic PD and the lesion you mention is curious. I hope for your sake you find a good Neurologist who can figure out exactly what is going on and hopefully they find you don't have PD and it is something curable.

Blessings

Adam

Share this post


Link to post
Share on other sites

Thanks Adam, I’m hoping it’s not PD.  I am going to try the meds and see if it helps but   I’m afraid of getting nauseous or headaches- I have a 15 yr old daughter I have to care for. She has special needs and needs a lot of care.  So I really need to be on top of things at home as I am a single mom too.  Getting old sucks 🙄 

I am my child’s only caregiver- 😑

Share this post


Link to post
Share on other sites

When you trial the sinemet (carb/Levo) try eating some crackers or pretzels. This will help alleviate the nausea.

Good luck and I hope you find some answers. As My friends all say "Getting old is not for the faint of heart!"

Blessing

Adam

Share this post


Link to post
Share on other sites

So I took the med at night- strangely my body chills ceased.  Next morning I got up at was able to walk NORMALLY- felt much better.  Wasn’t slow like a 80 yr old. Also could walk up n down stairs no problem!  I’m not continuing this med as it seems to end up worse when you plateau eventually.  Looking into alternative resources.  Still hoping it’s not PD.  Seeing neurologist on Monday to ask for referral to movement specialist 

😑

Share this post


Link to post
Share on other sites

I am not aware of any recent studies that show that you end up worse after taking meds. The meds stay the same, but those of us with PD continue to loose dopamine cells. It would be great if you don't need meds, but don't be afraid to take them. They are life changing for many.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×